Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Serre's condition $R_{k}$ for associated graded rings


Authors: Mark Johnson and Bernd Ulrich
Journal: Proc. Amer. Math. Soc. 127 (1999), 2619-2624
MSC (1991): Primary 13A30; Secondary 13H10
DOI: https://doi.org/10.1090/S0002-9939-99-04841-8
Published electronically: April 23, 1999
MathSciNet review: 1600093
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A criterion is given for when the associated graded ring of an ideal satisfies Serre's condition $R_{k}$. As an application, the integrality and quasi-Gorensteinness of such rings is investigated.


References [Enhancements On Off] (What's this?)

  • 1. W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambridge University Press, Cambridge, 1993. MR 95h:13020
  • 2. R.C. Cowsik and M.V. Nori, On the fibers of blowing up, J. Indian Math. Soc. 40 (1976), 217-222. MR 58:28011
  • 3. R. Hartshorne, Complete intersections and connectedness, Amer. J. Math. 84 (1962), 497-508. MR 26:116
  • 4. J. Herzog, A. Simis, and W.V. Vasconcelos, On the canonical module of the Rees algebra and the associated graded ring of an ideal, J. Algebra 105 (1987), 285-302. MR 87m:13029
  • 5. J. Herzog, A. Simis, and W.V. Vasconcelos, Arithmetic of normal Rees algebras, J. Algebra 143 (1991), 269-294. MR 93b:13002
  • 6. M. Hochster, Criteria for the equality of ordinary and symbolic powers of primes, Math. Z. 133 (1973), 53-65. MR 48:2127
  • 7. C. Huneke, On the associated graded ring of an ideal, Illinois J. Math. 26 (1982), 121-137. MR 83d:13029
  • 8. C. Huneke, A. Simis, and W.V. Vasconcelos, Reduced normal cones are domains, in Invariant theory, Contemporary Mathematics 88 (1989), 95-101. MR 90c:13010
  • 9. I. Kaplansky, Commutative rings, University of Chicago Press, Chicago, 1974. MR 49:10674
  • 10. H. Matsumura, Commutative ring theory, Cambridge University Press, Cambridge, 1986. MR 88h:13001
  • 11. M. Nagata, Local rings, Krieger, New York, 1975. MR 57:301

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13A30, 13H10

Retrieve articles in all journals with MSC (1991): 13A30, 13H10


Additional Information

Mark Johnson
Affiliation: Department of Mathematics, University of Arkansas, Fayetteville, Arkansas 72701
Email: mark@math.uark.edu

Bernd Ulrich
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: ulrich@math.msu.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04841-8
Received by editor(s): September 15, 1997
Received by editor(s) in revised form: December 1, 1997
Published electronically: April 23, 1999
Additional Notes: The second author was partially supported by the NSF
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society